MAUDE Adverse Event Report: ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM

ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM
Model Number 1012534-20
Medical Device Problem Codes Break (1069); Difficult to Insert (1316); Material Twisted/Bent (2981); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the absolute pro stent delivery system was unable to be inserted/back loaded unto the unspecified guide wire.A bending was then observed on the absolute pro catheter.The exact location of the bend was not specified by the account.The device was set aside and not used.There was no adverse patient effect or other device issues reported.Another device was successfully used in replacement.No additional information was provided regarding this issue.Subsequently the device was received at abbott vascular and preliminary analysis revealed multiple tears on the jacket at the location of the kink.The inner braiding material was separated (not in two separate pieces) within the jacket at the location of the kink.
 
Additional Manufacturer Narrative
Visual and functional analysis was performed on the returned device.The reported difficulty advancing the guide wire was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other complaints.The investigation determined that the reported difficulties were likely related to procedural circumstances.It is likely that the difficulty encountered advancing the guide wire was the result of the severe kink/tear noted on the returned unit.Although a cause for the damage could not be determined, it may be possible that inadvertent mishandling during removal from the packaging or during preparation caused shaft to kink preventing the guide wire from advancing.Additional handling and the continued attempt to advance the guide wire with the shaft kinked may have caused the shaft to tear preventing any further advancement of the guide wire.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM
Common Device Name
ABSOLUTE PRO VASCULAR
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11072428
Report Number2024168-2020-10771
Device Sequence Number19648507
Product Code NIP
UDI-Device Identifier08717648175961
UDI-Public08717648175961
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model Number1012534-20
Device Catalogue Number1012534-20
Device Lot Number8090561
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2020
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer12/30/2020
Initial Report FDA Received Date12/24/2020
Supplement Report FDA Received Date01/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR